SMITH & NEPHEW, INC. GNS II CMT TIB SIZE 4 LEFT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Back to Search Results |
| Catalog Number |
71420166 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Code |
Injury (2348)
| Date of Event |
11/20/2018
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to gonarthrosys.The devices were implanted in 2017 and explanted on (b)(6) 2018.
Additional Manufacturer Narrative
The associated genesis ii cmt tibial baseplate, legion ps femoral component and legion ps high flexion articular insert were not returned for evaluation.The devices were manufactured in 2017.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.Without the return of the actual product involved, our investigation of this report is inconclusive.A clinical evaluation noted that no relevant documentation was provided, therefore, a thorough medical investigation could not be performed.However, based only on a partial translation of the handwritten note the mention of a ¿cement spacer¿ raise suspicion that the revision was performed due to infection.The patient impact beyond the reported revision cannot be determined and no further medical assessment is warranted at this time.Proper translation of the handwritten document has been requested.Should clinical information become available, the clinical/medical task may be re-opened.Products were sterilized according to sterilization release documentation from quality control.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.
Additional Manufacturer Narrative
The associated genesis ii cmt tibial baseplate, legion ps femoral component and legion ps high flexion articular insert were not returned for evaluation.The devices were manufactured in 2017 and implanted in the same year.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.All devices were found to be sterilized according to sterilization release documentation from quality control.Complaint record review found no other complained devices for the reported condition.The revision procedure was identified to have taken place due to gonarthrosis.Gonarthrosis is a joint disease that can often develop in patients.As the disease progresses, however, pain in the knees intensifies and begins to significantly restrict a person¿s ability to move normally as they go about their daily activities.There were no indications that the explanted devices were considered at fault for the patient¿s condition.A clinical evaluation noted that no relevant documentation was provided, therefore, a thorough medical investigation could not be performed.The patient impact beyond the reported revision cannot be determined and no further medical assessment is warranted at this time.Should clinical information become available, the clinical/medical task will be reopened and reevaluated.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Should additional event information be received, the complaint will be reopened and reevaluated.
Additional Manufacturer Narrative